I am trying really hard to quit vicodin. I have been addicted to taking 3-7 pills a day for about two years. I went into a 5 day detox and haven't used any for 13 days. I am still feeling horrible. I am very depressed, strong cravings and still have bad body aches. I don't know how much more of this I can take. I really need to hear from people who have had quit & who can tell me how long it took before you started to feel normal again. I know it all depends on the person, but I am just looking for some sort of timeline. Thank you so much.
12 Sep 2011
From all I have gathered here from reading probably hundreds of posts just like yours, the first couple of weeks are the hardest, but then the brain slowlystarts up the natural system it has in place to relieve pain and each day with the use you have described, you will feel a bit better. I went the suboxone route as I could NOT miss work, but, I have read hundreds where people posted here about stopping opiates without suboxone and you are right, each person is different. For the use you have indicated, your neurotransmitters should NOT have been weakened as badly as someone who has been on opiates for years, been on a much higher dose, or had several long term relapses, that much I do KNOW. If you will google the Thomas recipe opiate withdrawal, you should see a list of not only over the counter meds and supplements that help, but also Thomas's journal of how long it took before he felt much better.
It has been just a bit since I have read it, but i am almost positive he mentions 2 weeks and he may have put in there that a bit of walking helped him by stimulating that part of the brain that needs to reboot, so to speak. Many do have depression, I sure did, I went into anhedonia, which means nothing gave me pleasure, not food, company or doing things I had a passion for. I got on a LOW dose of antidepressant and it helped almost immediately for me. If money is an issue ( and it frequently is) and you do decide this is what you need to do, ask for an antidpressant that comes in a generic. I hope this gives you some hope and some things to think about that may help. Hang in there, you are almost over the worst of it. Patti
13 Sep 2011
YOU ARE DOING AWESOME!!! You are very close right now. I know it is horrible and feels like it will never end and your life will never be the same but you are right there! Will it be tomorrow, the next day or another week? I know you want the answer, you keep saying everyday, why me, why is this so hard. You try to fight the reasons your brain is telling you to take a pill, just one. PLEASE do not! I know you think about it everyday when will I feel better!!! Just tell me so I will know how much more will power I will need. You still feel shiity but you are almost able to sleep now. You are almost eating. The first week you were not able to. You are getting so close. The change will not be sudden, look at it as a gradual process. It will take awhile to feel 100%. I would love to be in your shoes and not dependant on the suboxones I am on and dread to go through once again what you have just gone through and are almost done with.
Akitagirl, you are almost there. Tomorrow you will feel a little better and the next day little better yet. Hang in there, try as hard as you can to excercise or walk and suck it up. I am confident you have gone this far you will make it. In time you will feel like you again. I know you are also fighting the cravings, both your mind and body. As the bathroom trips become less frequent , which I hope they are, you know you are getting closer.
All my best wishes with this difficult and brave battle you are fighting. You are going to win!!! You know it and I know it. Your life will be so much better in the end and a new future for you drug free. Think about how awesome that will be. All that went with being dependant on those pills; no longer will be You be a prisoner to the count, the refill, the appointment. No... you will be back in charge of your life.
YOU ARE ALMOST THERE!!!
- Vicodin Information for Consumers
- Vicodin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Vicodin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I feel like I am dieing. Electric shocks constantly, my head feals like its on fire and diareah. How long does this go on. I quit taking it because I ...
2 answers • 27 Apr 2012